Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (215 KB) | Metadata | Table of Contents | ZAA summary
Published online: 2012-03-30
Coincidence and Calculation of some Strict $s$-NumbersDavid E. Edmunds and Jan Lang (1) University of Sussex, Brighton, United Kingdom
(2) Ohio State University, Columbus, USA
The paper considers the so-called strict $s$-numbers, which form an important subclass of the family of all $s$-numbers. For operators acting between Hilbert spaces the various $s$-numbers are known to coincide: here we give examples of linear maps $T$ and non-Hilbert spaces $X, Y$ such that all strict $s$-numbers of $T : X \to Y$ coincide. The maps considered are either simple integral operators acting in Lebesgue spaces or Sobolev embeddings; in these cases the exact value of the strict $s$-numbers is determined.
Keywords: $s$-Numbers, generalized trigonometric functions, Sobolev embedding, Hardy operator, widths, compact maps, asymptotic estimates
Edmunds David, Lang Jan: Coincidence and Calculation of some Strict $s$-Numbers. Z. Anal. Anwend. 31 (2012), 161-181. doi: 10.4171/ZAA/1453